Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Multivitamin to help tiredness?
Apr 7, 2001

Dr. I am positive for 5years and have recently changed from taking viracept to viramune in my combination therapy. I noticed that I was becoming somewhat tired and sluggish and had little energy so I started taking a multivitamin. I then read that B-12 can cause anemia and now I'm wondering if I should stop taking the multivitamin since B-12 is in the vitamin?

Response from Dr. Frascino

Hello,

Hope you didn't read that on this site! If so, time to visit the optometrist and check the prescription on your reading glasses. Actually, B12 doesn't cause anemia; the lack of B12 can. If someone is deficient in B12, anemia can result and the treatment would be to give supplemental B12. So, Vitamin B12 can be a treatment not the cause of a certain type of anemia. Don't stop taking your vitamins, OK?

If your fatigue is continuing, common causes should be investigated. These include:

* Lack of adequate rest, diet, exercise * Medication side effects * Anemia * Depression/anxiety * Hormone problems, such as low thyroid or testosterone (if you are a man) * Infections

Hope this clarifies.

RJF


Previous
Thanks and more info
Next
Need assistance in SD

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement